Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

What is the reason for my chest to hurt while coughing and why does the phlegm taste like bleach ?

I am a 39 year old and I have been sick for two weeks. Two Fridays ago I was diagnosed with a serious sinus infection. I went to a Patient First and was put on Amoxicillan since the Z-pack rarely works for me. After a week of only slight improvement, I went to my primary care doctor and she prescribed Bactrum for 10 days. I haven t been able to get rid of this nasty cough, although the sinuses are better. Now my chest hurts and when I cough up phlegm , it has a horrible taste like bleach. Is this from the two weeks of antibiotics or something else?
Asked On : Sat, 19 Nov 2011
Answers:  4 Views:  1628
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
General & Family Physician 's  Response
Hello.Welcome to HCM forum.Don't worry these Phlegms sometimes give weird tastes.Along with medicines take steam inhalation which will help in easy expectoration of your phlegm.If smoker,then stop smoking.Thanks and good luck.
Answered: Sat, 19 Nov 2011
I find this answer helpful
  User's Response
Hi,
There is nothing to worry since the phlegm is contaminated by infection various tastes are felt.inhale steam and it will remove the remaing phlegm from the sinuses making you breath much better.get well soon
Answered: Sat, 19 Nov 2011
General & Family Physician Dr. Anirban Chatterjee's  Response
Hi, welcome to HCM. Do not worry too much about the awkward taste of the phlegm that you are expectorating out. Along with the antibiotic take regular steam inhalation for at least 7-10 minutes twice daily and take mucolytic preparations like Tab. Alaspan AM (Loratadine with ambroxol) - 1 tab twice daily for 5 days to ease up the expectoration. Get well soon
Answered: Sat, 19 Nov 2011
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. K. P. V. Rao's  Response
Dear Anonymous,
Your symtoms reveal possibility of acute on chronic sinusitis with probably lung infection.Along with whatever medicines your doctor has prescribed,try inhalation of Sinarest vapocaps,betadine gargles.syr.piritexyl 5ml 3 times aday and tab.Flagyl 400 3 times a day.Try and report back to me.
Answered: Sat, 19 Nov 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
©2014 Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions